Alert archive / Indiana / Frost Advisories in 2010

Frost Advisory 13, NWS Northern Indiana

October 21, 20104 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio

NWS Northern Indiana issued this frost advisory at Oct 21, 2010, 3:39 PM EDT for 4 counties in Michigan; 21 counties in Indiana; 8 counties in Ohio. It took effect at Oct 22, 2010, 2:00 AM EDT. It was in force for 7 hr.

The area

The counties it named.

The facts

Issued
Oct 21, 2010, 3:39 PM EDT (19:39 UTC)
In effect from
Oct 22, 2010, 2:00 AM EDT
Expired
Oct 22, 2010, 9:00 AM EDT
In force
7 hr
Issued by
NWS Northern Indiana
All 33 counties

Adams County, IN, Allen County, IN, Blackford County, IN, Cass County, IN, DeKalb County, IN, Elkhart County, IN, Fulton County, IN, Grant County, IN, Huntington County, IN, Jay County, IN, LaGrange County, IN, Marshall County, IN, Miami County, IN, Noble County, IN, Pulaski County, IN, Starke County, IN, Steuben County, IN, Wabash County, IN, Wells County, IN, White County, IN, Whitley County, IN, Branch County, MI, Cass County, MI, Hillsdale County, MI, Saint Joseph County, MI, Allen County, OH, Defiance County, OH, Fulton County, OH, Henry County, OH, Paulding County, OH, Putnam County, OH, Van Wert County, OH, Williams County, OH

The radar

The Northern Indiana radar (KIWX), 38 km from the middle of the area, began a volume at 19:38 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Detroit, MI (KDTX), launched 12:00Z, 7.7 hours before the alert went out and 233 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Detroit, MI at 12:00Z on 2010-10-21Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Detroit, MI at 12:00Z on 2010-10-21The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 33 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
864 m above ground
0-6 km bulk shear
37 kt
0-1 km storm-relative helicity
33 m²/s²
0-3 km storm-relative helicity
73 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

677 
WWUS73 KIWX 211939
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
339 PM EDT THU OCT 21 2010

...AREAS OF FROST EXPECTED OVERNIGHT...

.SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT
RESULTING IN DIMINISHING WINDS. IN ADDITION...SKIES WILL CLEAR
TONIGHT PROVIDING STRONG RADIATIONAL COOLING CONDITIONS. LOW
TEMPERATURES ARE EXPECTED TO DROP INTO THE LOWER TO MID 30S ACROSS
MUCH OF THE AREA ALLOWING FOR FROST FORMATION. SENSITIVE PLANTS
SHOULD BE COVERED OR BROUGHT INDOORS.

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-
005-015-016-024-025-220345-
/O.NEW.KIWX.FR.Y.0013.101022T0600Z-101022T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-
STARKE-PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-
WHITE-CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-
JAY-BERRIEN-CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-
FULTON OH-DEFIANCE-HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...ANGOLA...FREMONT...
KENDALLVILLE...LIGONIER...ALBION...AUBURN...GARRETT...KNOX...
NORTH JUDSON...BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...
PLYMOUTH...BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...
WINONA LAKE...SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...
SOUTH WHITLEY...FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...
MONON...LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
COLDWATER...BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...
BRYAN...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
339 PM EDT THU OCT 21 2010 /239 PM CDT THU OCT 21 2010/

...FROST ADVISORY IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT
/8 AM CDT/ FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FROST ADVISORY...WHICH IS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOWER TO MID 30S.

* IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED OR BROUGHT INDOORS
  TO BE PROTECTED FROM FROST FORMATION.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
3 follow-up statements
617 
WWUS73 KIWX 220027
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
827 PM EDT THU OCT 21 2010

...AREAS OF FROST EXPECTED OVERNIGHT...

.SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT
RESULTING IN DIMINISHING WINDS. IN ADDITION...SKIES WILL CLEAR
TONIGHT PROVIDING STRONG RADIATIONAL COOLING CONDITIONS. LOW
TEMPERATURES ARE EXPECTED TO DROP TO NEAR FREEZING ACROSS MUCH OF
THE AREA ALLOWING FOR FROST FORMATION. SOME LOCATIONS IN NORTHWEST
OHIO AND SOUTHERN MICHIGAN WILL SEE TEMPERATURES NEAR 30. SENSITIVE
PLANTS SHOULD BE COVERED OR BROUGHT INDOORS.

INZ007-MIZ080-081-OHZ001-002-004-005-220830-
/O.UPG.KIWX.FR.Y.0013.101022T0600Z-101022T1300Z/
/O.NEW.KIWX.FZ.W.0006.101022T0600Z-101022T1300Z/
STEUBEN-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...ANGOLA...FREMONT...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
827 PM EDT THU OCT 21 2010

...FREEZE WARNING IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY...

THE NATIONAL WEATHER SERVICE IN NORTHERN INDIANA HAS ISSUED A
FREEZE WARNING...WHICH IS IN EFFECT FROM 2 AM TO 9 AM EDT FRIDAY.
THE FROST ADVISORY IS NO LONGER IN EFFECT. 

* TEMPERATURE...LOW TEMPERATURES WILL DROP TO NEAR 30...WITH SOME
  SHELTERED AREAS A FEW DEGREES COLDER. 

* IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED OR BROUGHT INDOORS
  TO BE PROTECTED FROM FREEZING.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ003>006-008-009-012>018-020-022>027-032>034-MIZ077>079-OHZ015-
016-024-025-220830-
/O.CON.KIWX.FR.Y.0013.101022T0600Z-101022T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
BERRIEN-CASS MI-ST. JOSEPH MI-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
827 PM EDT THU OCT 21 2010 /727 PM CDT THU OCT 21 2010/

...FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ FRIDAY...

A FROST ADVISORY REMAINS IN EFFECT FROM 2 AM EDT /1 AM CDT/ TO
9 AM EDT /8 AM CDT/ FRIDAY. 

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOWER TO MID 
  30S.

* IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED OR BROUGHT 
  INDOORS TO BE PROTECTED FROM FROST FORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
097 
WWUS73 KIWX 220804
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
404 AM EDT FRI OCT 22 2010

.SURFACE HIGH PRESSURE WILL BUILD INTO THE REGION TONIGHT
RESULTING IN DIMINISHING WINDS. CLOUD COVER ACROSS PORTIONS OF
NORTHEASTERN INDIANA...FAR SOUTHERN LOWER MICHIGAN AND
NORTHWESTERN OHIO HAS SLOWED DOWN THE FALL IN TEMPERATURES.
HOWEVER...TEMPERATURES SHOULD QUICKLY DROP TOWARDS SUNRISE. 

INZ007-MIZ080-081-OHZ001-002-004-005-221300-
/O.CON.KIWX.FZ.W.0006.000000T0000Z-101022T1300Z/
STEUBEN-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...ANGOLA...FREMONT...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
404 AM EDT FRI OCT 22 2010

...FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING...

A FREEZE WARNING REMAINS IN EFFECT UNTIL 9 AM EDT THIS MORNING. 

* TEMPERATURE...LOW TEMPERATURES WILL GENERALLY BE IN THE 31 TO 33
  DEGREE RANGE WITH SOME LOCATIONS BRIEFLY DROPPING TO OR JUST
  BELOW 30 DEGREES. 

* IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED OR BROUGHT 
  INDOORS TO BE PROTECTED FROM FREEZING. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FREEZE WARNING MEANS SUB-FREEZING TEMPERATURES ARE IMMINENT OR
HIGHLY LIKELY. THESE CONDITIONS WILL KILL CROPS AND OTHER
SENSITIVE VEGETATION.

&&

$$

INZ003>006-008-009-012>018-020-022>027-032>034-MIZ077>079-OHZ015-
016-024-025-221300-
/O.CON.KIWX.FR.Y.0013.000000T0000Z-101022T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
BERRIEN-CASS MI-ST. JOSEPH MI-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
404 AM EDT FRI OCT 22 2010 /304 AM CDT FRI OCT 22 2010/

...FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/
THIS MORNING...

A FROST ADVISORY REMAINS IN EFFECT UNTIL 9 AM EDT /8 AM CDT/ THIS
MORNING. 

* TEMPERATURE...LOW TEMPERATURES WILL DROP INTO THE LOWER TO MID 
  30S. 

* IMPACTS...SENSITIVE PLANTS SHOULD BE COVERED OR BROUGHT 
  INDOORS TO BE PROTECTED FROM FROST FORMATION. 

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A FROST ADVISORY MEANS THAT FROST IS POSSIBLE. SENSITIVE OUTDOOR
PLANTS MAY BE KILLED IF LEFT UNCOVERED.

&&

$$
606 
WWUS73 KIWX 221256
NPWIWX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NORTHERN INDIANA
856 AM EDT FRI OCT 22 2010

...FROST ADVISORY AND FREEZE WARNING TO EXPIRE...

.TEMPERATURES WILL WARM INTO THE LOWER 40S BY MID MORNING.

INZ007-MIZ080-081-OHZ001-002-004-005-221400-
/O.EXP.KIWX.FZ.W.0006.000000T0000Z-101022T1300Z/
STEUBEN-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-HENRY-
INCLUDING THE CITIES OF...ANGOLA...FREMONT...COLDWATER...
BRONSON...HILLSDALE...LITCHFIELD...JONESVILLE...BRYAN...
MONTPELIER...WAUSEON...ARCHBOLD...FAYETTE...SWANTON...DEFIANCE...
SHERWOOD...HICKSVILLE...NAPOLEON...DESHLER...LIBERTY CENTER
856 AM EDT FRI OCT 22 2010

...FREEZE WARNING WILL EXPIRE AT 9 AM EDT THIS MORNING...

TEMPERATURES WILL WARM INTO THE LOWER 40S BY 10 AM EDT.

$$

INZ003>006-008-009-012>018-020-022>027-032>034-MIZ077>079-OHZ015-
016-024-025-221400-
/O.EXP.KIWX.FR.Y.0013.000000T0000Z-101022T1300Z/
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-
CASS IN-MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-
BERRIEN-CASS MI-ST. JOSEPH MI-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...NEW CARLISLE...WALKERTON...ELKHART...GOSHEN...
NAPPANEE...LAGRANGE...TOPEKA...SHIPSHEWANA...KENDALLVILLE...
LIGONIER...ALBION...AUBURN...GARRETT...KNOX...NORTH JUDSON...
BASS LAKE...WINAMAC...FRANCESVILLE...MEDARYVILLE...PLYMOUTH...
BREMEN...CULVER...ROCHESTER...AKRON...WARSAW...WINONA LAKE...
SYRACUSE...MENTONE...COLUMBIA CITY...TRI-LAKES...SOUTH WHITLEY...
FORT WAYNE...NEW HAVEN...MONTICELLO...BROOKSTON...MONON...
LOGANSPORT...ROYAL CENTER...PERU...GRISSOM AFB...MEXICO...
WABASH...NORTH MANCHESTER...HUNTINGTON...ROANOKE...BLUFFTON...
OSSIAN...DECATUR...BERNE...MARION...GAS CITY...UPLAND...
HARTFORD CITY...MONTPELIER...PORTLAND...DUNKIRK...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
MARCELLUS...STURGIS...THREE RIVERS...WHITE PIGEON...MENDON...
PAULDING...ANTWERP...MELROSE...OTTAWA...PANDORA...KALIDA...
FORT JENNINGS...VAN WERT...DELPHOS...OHIO CITY...LIMA...
SPENCERVILLE
856 AM EDT FRI OCT 22 2010 /756 AM CDT FRI OCT 22 2010/

...FROST ADVISORY WILL EXPIRE AT 9 AM EDT /8 AM CDT/ THIS
MORNING...

TEMPERATURES WILL WARM INTO THE LOWER 40S BY 10 AM EDT.

$$

What forecasters said that day

The local office's own words before this frost advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Northern Indiana wrote its last area forecast discussion before this frost advisory went out at Oct 21, 1:52 PM EDT, 1 hour 47 minutes earlier.

Area forecast discussion, Oct 21, 1:52 PM EDT, 1 hour 47 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORTHERN INDIANA
152 PM EDT THU OCT 21 2010

.AVIATION...
AN UPPER LEVEL DISTURBANCE COMBINED WITH A COOL AIR MASS OVER A
RELATIVELY WARMER LAKE MICHIGAN HAS BEEN SUPPORTIVE OF SOME LAKE
EFFECT RAIN SHOWERS FROM SOUTHWEST LOWER MICHIGAN INTO NORTHEAST
INDIANA. MEASURABLE RAINFALL WITH THIS LAKE EFFECT PRECIP SHOULD
REMAIN NORTH OF KSBN AND KFWA THROUGH THE REMAINDER OF THE
AFTERNOON HOURS...AND SUPPORT FOR LAKE EFFECT PRECIP SHOULD
GRADUALLY WANE THIS EVENING AS SLIGHTLY WARMER LOW LEVEL AIR
ADVECTS INTO THE AREA. COLD ADVECTION THIS AFTERNOON HAS ALLOWED
FROM SOME GUSTS AROUND 25 KNOTS...AND THESE GUSTS WILL DIMINISH
LATE THIS AFTERNOON AS MIXED LAYER BEGINS TO WANE AND AS SFC HIGH
PRESSURE BEGINS TO BUILD IN FROM THE WEST. VFR CONDITIONS EXPECTED
TO PREVAIL...WITH MAIN SKY COVER OF NOTE BEING THE DURNALLY AND
LAKE ENHANCED STRATOCU THAT WILL HAVE THE GREATEST COVERAGE NORTH
OF THE TERMINALS FOR REMAINDER OF THE AFTERNOON. LIGHTER WINDS
EXPECTED FOR FRIDAY UNDER THE INFLUENCE OF THE SFC RIDGE AXIS AND
CU EXPECTED TO NOT BE AS PREVALENT AS TODAY GIVEN CONTINUED
SUBSIDENCE AND SHRINKNIG INVERSION HEIGHTS.

&&

PREV DISCUSSION... /ISSUED 453 AM EDT THU OCT 21 2010/

SHORT TERM...
TODAY THROUGH FRIDAY NIGHT...FOR THE SECOND IN AS MANY MORNINGS...
NUMEROUS CHALLENGES THIS PERIOD INCLUDE POTENTIAL FOR FIRE
WEATHER/RED FLAG WARNING CONDITIONS AND GALE FORCE WINDS IN THE NEAR
SHORE ZONES. HAVE ADDED MARINE AND FIRE WEATHER DISCUSSIONS TO COVER
THESE IN MORE DETAIL. A COLD FRONT HAD MOVED SOUTHEAST ACROSS THE
AREA OVERNIGHT. WINDS HAVE DECOUPLED...BUT PROFILER AND 88D VAD
WINDS WERE SHOWING BASICALLY 35-45 KTS IN THE LOWER GATES. BUFKIT
PROFILES INDICATE COLD AIR ADVECTION DIMINISHING...AND BECOMING WARM
AIR ADVECTION OVERNIGHT TONIGHT. SOME LAKE CLOUDS WERE JUST STARTING
TO DEVELOP EARLY THIS MORNING AS MUCH COLDER BUT VERY DRY AIR WAS
SPREADING SOUTHEAST ACROSS THE LAKE WITH A LIMITED FETCH. HAVE KEPT
OUT LAKE EFFECT SHOWERS...BUT A BRIEF SHOWER OR SPRINKLE IS POSSIBLE
DOWNWIND OF LAKE MICHIGAN. WINDS SHOULD DIMINISH RAPIDLY EARLY THIS
EVENING AS THE GRADIENT SLACKENS AND AS THE WINDS DECOUPLE.
REMAINING LAKE EFFECT CLOUD COVER SHOULD DECREASE...SO KEPT
TEMPERATURES COLD TONIGHT AND HAVE ADDED FROST ALL AREAS.
TEMPERATURES SHOULD RECOVER INTO THE 60S FRIDAY AS THE AIRMASS
REMAINS VERY DRY.

LONG TERM...
UPR LOW OVER SWRN U.S. EXPECTED TO BE WKNG AS IT MOVES SLOWLY NE
THROUGH THE CENTRAL PLAINS AT THE START OF THE PERIOD SAT MORNING.
STILL APPEARS THERE WILL BE A SURGE OF GULF MOISTURE INTO THE AREA
AHEAD OF THE LOW BUT MODELS HAVE GENERALLY BEEN TRENDING FARTHER
NORTH WITH STALLING BAROCLINIC ZONE TO ENE OF THE LOW, SO LET GOING
DRY FCST IN SE RIDE FOR SATURDAY WITH CHC POPS ACROSS THE NW.
WARM/MOIST S-SW FLOW WILL CONTINUE ACROSS THE AREA INTO EARLY NEXT
WEEK AS SHEARING OUT UPR LOW LIFTS NE INTO THE UPR GRTLKS OVER THE
WEEKEND AND FIRST IN A SERIES OF SHRTWV'S OF PACIFIC ORIGIN MOVES
ACROSS THE AREA MONDAY. ADJUSTED POPS UP A BIT SAT NGT AND SUNDAY
NGT/MONDAY TO ACCOUNT FOR MODELS LATEST TIMING OF THESE TWO SYSTEMS,
BUT STILL SOME CONTINUITY ISSUES FROM RUN-RUN, SO STAYED IN CHC
CATEGORY. MEDIUM RANGE MODELS CONTG TO INDICATE STORMY PATTERN NEXT
WEEK WITH AN INTENSE LOW DVLPG OVER THE NRN PLAINS EARLY IN THE WEEK
MOVG E-NE INTO SE CANADA BY WED... WITH ANOTHER STRONG LOW DVLPG
FARTHER SE OVER THE CENTRAL U.S. LATER IN THE WEEK. STILL
CONSIDERABLE TRACK/TIMING DIFFERENCES WRT THESE SYSTEMS SO SHIED
AWAY FROM MAJOR CHANGES TO THE EXTENDED FCST, THOUGH DID BUMP UP
TEMPS A FEW DEGREES SUN-MON WHEN FAIRLY CERTAIN SHOULD STILL BE EAST
OF THE FIRST SYSTEM'S CDFNT.

MARINE...
HAVE KEPT THE GALE WARNING FOR THE NEARSHORES UNTIL 14Z...AND
HAVE ADDED A SMALL CRAFT ADVISORY UNTIL FRIDAY AT 14Z. WINDS HAVE
DECOUPLED OVERNIGHT...BUT EXPECT MIXING OF HIGHER MOMENTUM AIR
LATER TODAY AS AREA PROFILERS AND RADAR VAD WINDS INDICATE 35 TO
45 KTS IN THE LOWER GATES.

FIRE WEATHER....
HAVE ISSUED A FIRE WEATHER WARNING FOR NEARLY ALL OF THE FORECAST
AREA EXCEPT FAR SOUTHERN LOWER MICHIGAN. ALTHOUGH TEMPERATURES
WILL BE COOLER TODAY THAN YESTERDAY...VERY DRY CONDITIONS PERSIST.
LITTLE RAIN FELL LAST NIGHT...AND ANY RAIN WAS LIMITED TO MOSTLY
FAR SOUTHERN LOWER MICHIGAN. BREEZY TO WINDY CONDITIONS WILL CAUSE
ANY FIRES IN FIELDS OF DRY GRASS OR DRY CROPS TO QUICKLY GET OUT
OF CONTROL.

&&

.IWX WATCHES/WARNINGS/ADVISORIES...
IN...FROST ADVISORY FROM 2 AM EDT /1 AM CDT/ TO 9 AM EDT /8 AM CDT/
     FRIDAY FOR INZ003>009-012>018-020-022>027-032>034.

     RED FLAG WARNING UNTIL 9 PM EDT /8 PM CDT/ THIS EVENING FOR
     INZ005>009-012>018-020-022>027-032>034.

MI...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR MIZ077>081.

OH...FROST ADVISORY FROM 2 AM TO 9 AM EDT FRIDAY FOR OHZ001-002-004-
     005-015-016-024-025.

     RED FLAG WARNING UNTIL 9 PM EDT THIS EVENING FOR OHZ001-002-004-
     005-015-016-024-025.

LM...SMALL CRAFT ADVISORY UNTIL 10 AM EDT FRIDAY FOR LMZ043-046.

&&

FIRE WEATHER...SKIPPER
MARINE...SKIPPER
SHORT TERM...SKIPPER
LONG TERM...JT
AVIATION...MARSILI
Hazardous weather outlook, Oct 21, 5:01 AM EDT, 10 hours 38 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORTHERN INDIANA
501 AM EDT THU OCT 21 2010

INZ003>009-012>018-020-022>027-032>034-MIZ077>081-OHZ001-002-004-005-
015-016-024-025-220915-
LA PORTE-ST. JOSEPH IN-ELKHART-LAGRANGE-STEUBEN-NOBLE-DE KALB-STARKE-
PULASKI-MARSHALL-FULTON IN-KOSCIUSKO-WHITLEY-ALLEN IN-WHITE-CASS IN-
MIAMI-WABASH-HUNTINGTON-WELLS-ADAMS-GRANT-BLACKFORD-JAY-BERRIEN-
CASS MI-ST. JOSEPH MI-BRANCH-HILLSDALE-WILLIAMS-FULTON OH-DEFIANCE-
HENRY-PAULDING-PUTNAM-VAN WERT-ALLEN OH-
INCLUDING THE CITIES OF...MICHIGAN CITY...LA PORTE...SOUTH BEND...
MISHAWAKA...ELKHART...GOSHEN...LAGRANGE...TOPEKA...ANGOLA...
KENDALLVILLE...LIGONIER...AUBURN...GARRETT...KNOX...NORTH JUDSON...
WINAMAC...FRANCESVILLE...PLYMOUTH...BREMEN...ROCHESTER...WARSAW...
WINONA LAKE...COLUMBIA CITY...SOUTH WHITLEY...FORT WAYNE...
MONTICELLO...BROOKSTON...LOGANSPORT...PERU...WABASH...
NORTH MANCHESTER...HUNTINGTON...BLUFFTON...OSSIAN...DECATUR...
BERNE...MARION...HARTFORD CITY...MONTPELIER...PORTLAND...NILES...
BENTON HARBOR...ST. JOSEPH...BUCHANAN...DOWAGIAC...CASSOPOLIS...
STURGIS...THREE RIVERS...COLDWATER...HILLSDALE...BRYAN...WAUSEON...
ARCHBOLD...DEFIANCE...NAPOLEON...PAULDING...ANTWERP...OTTAWA...
PANDORA...VAN WERT...DELPHOS...LIMA
501 AM EDT THU OCT 21 2010 /401 AM CDT THU OCT 21 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTHWEST OHIO...
SOUTHWEST LOWER MICHIGAN AND NORTHERN INDIANA.

.DAY ONE...TODAY AND TONIGHT

CONTINUED DRY CONDITIONS WILL COMBINE WITH A DRY AIRMASS AND
STRONG GUSTY WINDS RESULTING IN FAVORABLE CONDITIONS FOR RAPID
FIRE SPREAD THIS AFTERNOON. FROST IS EXPECTED IN THE AREA TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

DRY CONDITIONS WILL RESULT IN A CONTINUED RISK OF GRASS FIRES AND
FIELD FIRES FRIDAY. THERE IS A CHANCE OF THUNDERSTORMS ON TUESDAY.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX

LMZ043-046-220915-
NEW BUFFALO MI TO ST JOSEPH MI-MICHIGAN CITY IN TO NEW BUFFALO MI-
501 AM EDT THU OCT 21 2010

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE NEARSHORE WATERS OF
SOUTHEASTERN LAKE MICHIGAN.

.DAY ONE...TODAY AND TONIGHT

A GALE WARNING IS IN EFFECT THIS MORNING. A SMALL CRAFT ADVISORY
IS IN EFFECT THIS AFTERNOON AND TONIGHT.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

A SMALL CRAFT ADVISORY IS IN EFFECT FOR FRIDAY MORNING. A SMALL
CRAFT ADVISORY MAY BE NEEDED AGAIN FRIDAY NIGHT. THERE IS A CHANCE
OF THUNDERSTORMS ON TUESDAY.

&&

STAY TUNED TO NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES...OR
CHECK OUR WEB SITE AT WEATHER.GOV/IWX/?N=MARINE

The office that day

Everything else NWS Northern Indiana issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Oct 20, 8:15 PM EDTFire Weather WatchIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more9 hr
Oct 21, 4:20 AM EDTSmall Craft AdvisoryIWX31 hr
Oct 21, 5:08 AM EDTRed Flag WarningIWXAdams, Allen, Blackford, Cass, DeKalb, Elkhart and 15 more15 hr

Nearby

Frost Advisories in Indiana, 2010Frost Advisories in Ohio, 2010Frost Advisories in Michigan, 2010Every frost advisory in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.